Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2015, 5:44 PM CDT for 4 counties in Illinois. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2015, 5:44 PM CDT (22:44 UTC)
- Expired
- May 10, 2015, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Madison County, IL, Saint Clair County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:00 PM CDT | TSTM WND GST 40 | Highland, IL | 30-40 MPH WIND GUSTS. |
| May 10, 6:08 PM CDT | TSTM WND GST 40 | Breese, IL | |
| May 10, 6:08 PM CDT | HAIL 0.5 | Breese, IL | |
| May 10, 6:09 PM CDT | TSTM WND GST 52 | Aviston, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS53 KLSX 102244
SVRLSX
ILC005-027-119-163-102315-
/O.NEW.KLSX.SV.W.0066.150510T2244Z-150510T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 615 PM CDT
* AT 542 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLLINSVILLE TO MASCOUTAH TO 6 MILES SOUTH OF
MASCOUTAH...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BADEN...TROY...BREESE...HIGHLAND...CARLYLE...NEW MEMPHIS...
TRENTON...ALBERS...ST. JACOB...AVISTON...MARINE...GERMANTOWN...ST.
ROSE...BECKEMEYER...JAMESTOWN...POCAHONTAS...BEAVER CREEK...KUHN...
DAMIANSVILLE AND KAUFMAN.
THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 36.
INTERSTATE 55 IN ILLINOIS NEAR EXIT 23.
INTERSTATE 64 IN ILLINOIS FROM EXIT 27 TO EXIT 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 8931 3847 8952 3848 8958 3847 8962
3845 8964 3844 8967 3841 8970 3836 8987
3853 8989 3872 9011 3893 8964 3871 8930
TIME...MOT...LOC 2244Z 252DEG 40KT 3869 8993 3856 8975
3843 8975
HAIL...<.75IN
WIND...60MPH
$$
TRUETT1 follow-up statement
282
WWUS53 KLSX 102302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SUN MAY 10 2015
ILC005-027-119-163-102315-
/O.CON.KLSX.SV.W.0066.000000T0000Z-150510T2315Z/
MADISON IL-ST. CLAIR IL-BOND IL-CLINTON IL-
602 PM CDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHWESTERN BOND...NORTHEASTERN ST. CLAIR AND SOUTHEASTERN MADISON
COUNTIES UNTIL 615 PM CDT...
AT 601 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARINE TO AVISTON TO ALBERS...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHLAND...BREESE...CARLYLE...GERMANTOWN...ST. ROSE...ALHAMBRA...
JAMESTOWN...BECKEMEYER...POCAHONTAS...BEAVER CREEK...GRANTFORK...
BARTELSO...STOLLETOWN...PIERRON AND POSEY.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 36.
INTERSTATE 55 IN ILLINOIS NEAR EXIT 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 8931 3847 8952 3848 8953 3847 8954
3848 8958 3847 8962 3845 8964 3840 8973
3860 8980 3879 8995 3893 8964 3871 8930
TIME...MOT...LOC 2302Z 252DEG 40KT 3878 8976 3865 8958
3852 8958
HAIL...<.75IN
WIND...60MPH
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:33 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 10, 4:33 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT Sun May 10 2015 .SHORT TERM: (Through Late Tonight) Issued at 431 PM CDT Sun May 10 2015 Have heavily leaned towards the afternoon runs of the HRRR for convective trends heading into the early evening hours. N-S band of convection is plowing east at 40-45 kts, and will likely be exiting eastern sections of our CWA shortly after 00z. After an early evening lull in activity convection should then return to the CWA...with threat likely a combination of the activity now increasing along cold front over eastern KS as well as convection redeveloping just north of Red River. Believe that this SE OK activity will be the dominate convection for our area overnight, as current activity will be intensifying the low level boundary draped across the ARKLATEX, with this dome of rain-cooled air providing lift to increasing low level jet that will be transporting very moist air into the region from the southern Plains. This area will also be in a favorable area of upper level divergence tied to RRQ of upper level jet. Once current line of convection exits area, uncertain about additional severe weather potential overnight. Current activity as well as latest upstream convection will be putting a big bite in the instability that will be available, although large scale shear of 30-50kts still certainly suggests some severe weather potential. In addition...while some decent rainfalls are likely over southern sections of the CWA, believe the aforementioned outflow boundary will keep the heaviest rain threat anchored over AR...and south of our CWA. Truett .LONG TERM: (Monday through Next Sunday) Issued at 431 PM CDT Sun May 10 2015 Convection should press east and exit the region during the day on Monday as cold front pushes across the CWA. I've held onto much higher PoPs than guidance for the early part of the morning on the western edge of the expected precip shield (generally from near Cuba thru STL to near Carlinville), but then quickly wind them down to the SE of STL during the late morning and early afternoon hours. Any severe weather potential will be strongly tied to morning convection trends, but SWODY2 still looks reasonable that greatest threat will be in our far southeast counties, where the AMS will stand at least some chance of destabililzing before fropa occurs. As unseasonably strong upper level low spins its way across the Great Lakes Monday night and Tuesday, it will drag much cooler air into the area. This should result in a dry Tuesday with temps a bit below average, as highs will primarily be in the 60s. Ridging in the wake of the departing low will mean more tranquil weather by midweek, with temperatures moderating into the 70s. Another upper level system will mean a return of unsettled weather heading into the latter half of the week. There is a large discrepency in the medium range solutions regarding the location and movement of this feature especially heading into next weekend, but with all solutions suggesting a frontal boundary remaining over the area forecast will mention a chance of thunderstorms in most areas during the Thursday-Sunday time frame. Truett && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1222 PM CDT Sun May 10 2015 Line of thunderstorms will reach KCOU by around 20Z, then KSTL by 22Z. Expect thunder threat to last about 2 hours, but limited instability will preclude widespread threat of any severe weather. Latest model runs continue to show an area of rain, with little to no thunder expected, will form overnight and move through the TAF sites until around 12Z. Ceilings may drop to 2000 feet as rain ends early Monday morning. Ceilings will then improve as drier air moves in and winds back to westerly by late Monday morning. Specifics for KSTL: VFR conditions until around 22Z when an line of thunderstorms will move through KSTL. Thunder threat will last about 2 hours, then an area of rain will move in overnight. No appreciable instability with this area of rain, so thunder threat is small. Rain will likely end by around 12Z Monday. Ceilings may drop to around 2000 feet as the rain ends, however winds will continue to back, bringing in a drier airmass which will help ceilings lift and scatter out by 18Z Monday. Browning && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 66 74 52 69 / 80 80 5 0 Quincy 61 68 46 65 / 70 30 5 0 Columbia 57 69 47 68 / 70 20 5 0 Jefferson City 58 71 47 69 / 70 20 5 0 Salem 68 76 53 68 / 90 80 10 0 Farmington 63 75 50 69 / 80 80 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 4:41 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT SUN MAY 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 441 PM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT...AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EARLY THIS EVENING...ALTHOUGH A LESSER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS ON MONDAY...WITH SEVERE STORMS AGAIN POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS OR HAIL THEY OBSERVE TONIGHT. TRUETT
In the hours before
Local storm report, May 10, 5:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/10/2015 M44 MPH ST. LOUIS MO ASOS
&&
GOSSELINSpecial weather statement, May 10, 5:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 526 PM CDT SUN MAY 10 2015 ILZ069-100-101-102315- CLINTON IL-MADISON IL-ST. CLAIR IL- 526 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO SMITHTON...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WASHINGTON PARK... BELLEVILLE... SWANSEA... CASEYVILLE... FAIRVIEW HEIGHTS... FREEBURG... SHILOH... COLLINSVILLE... O'FALLON... SCOTT AFB... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS NEAR EXIT 21. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Local storm report, May 10, 5:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 1 ESE SAUGET 38.58N 90.15W
05/10/2015 M46 MPH ST. CLAIR IL ASOS
&&
GOSSELINSpecial weather statement, May 10, 5:29 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 529 PM CDT SUN MAY 10 2015 ILZ069-100-101-102315- CLINTON IL-MADISON IL-ST. CLAIR IL- 529 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... NORTHWESTERN WASHINGTON...ST. CLAIR AND SOUTHERN MADISON COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ST. LOUIS TO SMITHTON...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WASHINGTON PARK... BELLEVILLE... SWANSEA... CASEYVILLE... FAIRVIEW HEIGHTS... FREEBURG... SHILOH... COLLINSVILLE... O'FALLON... SCOTT AFB... THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS NEAR EXIT 21. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Local storm report, May 10, 5:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 1 S BELLEVILLE 38.52N 90.00W
05/10/2015 E40 MPH ST. CLAIR IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 10, 5:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST FREEBURG 38.43N 89.91W
05/10/2015 M53 MPH ST. CLAIR IL AMATEUR RADIO
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 46 min |
| May 10, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 41 min |
| May 10, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 41 min |
| May 10, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.